Anyone have any experience of this?
In the absence of medical assistance, I continue my efforts to self-diagnose. As some here may know, after several months on the usual hydroxy and prednisolone treatment, I developed daily episodes of severe sweating, flushing and nausea. They slowly eased after I had remained on a much lower dose of pred (4mg) for a bit. However, I was left with extreme fatigue.
After being diagnosed with adrenal insufficiency last month, I was encouraged to add another mg of pred to my daily dose, to improve the fatigue. The result has been the return of the sweats, shaking, nausea and weakness, which has not improved after returning to 4mg.
All medics are baffled. They can offer no diagnosis, explanation or treatment.
To my mind, these episodes seem very similar to descriptions of "autonomic crises" seen - for example - in people with central nervous system damage. These crises may be caused by an imbalance between sympathetic and parasympathetic nervous systems, whereby the activation of the adrenaline system by the sympathetic NS is triggered by small triggers, and rather than being inhibited by the parasympathetic NS, the activation runs on, or is even enhanced. Ideas for treatment seem limited, but gabapentin and pregabalin have been mentioned in some places.
Any thoughts, lovely people?